Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 50, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 31, 2008, 3:37 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 38 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 31, 2008, 3:37 PM CST (21:37 UTC)
- Expired
- Jan 31, 2008, 4:15 PM CST
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Forrest County, MS, Lamar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 3:55 PM CST | TSTM WND DMG | West Hattiesburg, MS | LARGE TREE DOWNED WITH TOPS OF OTHER TREES MISSING. POWER OUTAGE NEAR OAK GROVE SUB DIVISION OFF HIGHWAY 589. |
| Jan 31, 4:00 PM CST | TSTM WND DMG | Purvis, MS | NUMEROUS LARGE TREES DOWNED THROUGHOUT THE COUNTY. |
| Jan 31, 4:05 PM CST | TSTM WND DMG | Hattiesburg, MS | TREES DOWNED IN CITY OF HATTIESBURG. |
| Jan 31, 4:12 PM CST | TSTM WND DMG | S Hattiesburg, MS | TREES AND POWER LINES DOWNED AT DIXIE SCHOOL. |
| Jan 31, 4:15 PM CST | TSTM WND DMG | Hattiesburg, MS | TREES DOWN ON JAY SCOTT AND CARTER CIRLE. |
| Jan 31, 4:15 PM CST | TSTM WND DMG | Purvis, MS | TREE DOWN ON BAXTERVILLE ROAD. |
| Jan 31, 4:21 PM CST | NON-TSTM WND DMG | Purvis, MS | TREES DOWN ON TIDEWATER DRIVE |
| Jan 31, 4:25 PM CST | HAIL 0.5 | 6 Sw Brooklyn, MS | DIME SIZE HAIL REPORTED IN CARNES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 31, 12:35 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 312137
SVRJAN
MSC035-073-312215-
/O.NEW.KJAN.SV.W.0050.080131T2137Z-080131T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CST THU JAN 31 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 415 PM CST
* AT 337 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF BAXTERVILLE...OR ABOUT 9 MILES EAST OF SANDY HOOK...
AND MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PURVIS BY 355 PM CST...
WEST HATTIESBURG BY 400 PM CST...
PETAL...HATTIESBURG...SUNRISE AND 7 MILES SOUTHEAST OF RAWLS
SPRINGS BY 405 PM CST...
MACEDONIA BY 410 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3100 8935 3100 8940 3097 8945 3101 8950
3101 8963 3143 8965 3143 8914 3093 8913
3093 8934
TIME...MOT...LOC 2137Z 226DEG 62KT 3106 8961
$$
GARRETT1 follow-up statement
000
WWUS54 KJAN 312155
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CST THU JAN 31 2008
MSC035-073-312215-
/O.CON.KJAN.SV.W.0050.000000T0000Z-080131T2215Z/
FORREST MS-LAMAR MS-
356 PM CST THU JAN 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR LAMAR AND FORREST COUNTIES...
AT 356 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
BAXTERVILLE...OR ABOUT 14 MILES NORTH OF POPLARVILLE...MOVING
NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PURVIS AND 8 MILES NORTHWEST OF ROCK HILL BY 405 PM CST...
HATTIESBURG...SUNRISE...PETAL AND 6 MILES SOUTHEAST OF WEST
HATTIESBURG BY 415 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3100 8935 3100 8940 3097 8945 3101 8950
3101 8963 3143 8955 3143 8914 3093 8913
3093 8934
TIME...MOT...LOC 2156Z 225DEG 50KT 3109 8951
$$
GARRETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 2:20 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Jan 31, 2:20 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 220 PM CST THU JAN 31 2008 .DISCUSSION... COLDER WEATHER OVER THE NEXT 36 HRS... POTENTIAL SEVERE WEATHER AND HEAVY RAIN ON THE HORIZON... RAIN/TSTMS WILL DEPART THE AREA QUICKLY THIS EVENING AS A STRONG COLD FRONT MOVES EAST OF THE AREA. STRONG COLD ADVECTION BEHIND THE FRONT WILL BE ACCOMPANIED BY FAIRLY STRONG NORTHWEST WINDS... ESPECIALLY OVER THE ARKLAMISS DELTA REGION WHERE A LAKE WIND ADVISORY IS BEING CONTEMPLATED ATTM. THE COLD ADVECTION WILL BE STRONG ENOUGH TO SQUEEZE OUT SOME SPRINKLES/FLURRIES ALONG THE HIGHWAY 82 CORRIDOR IN NORTH CENTRAL MS AFTER MIDNIGHT. MOISTURE IS RATHER SHALLOW AND DOES NOT REACH -9 DEG C LEVEL FOR SNOW GROWTH POTENTIAL...BUT WEVE OBSERVED SNOW GRAINS BEFORE WITH SIMILAR THERMAL PROFILES WHERE PRECIP GENERATION IS BELOW 850MB IN -5 TO -7 DEG C RANGE...SO WILL CONTINUE MENTION OF FLURRIES. IN ANY CASE... PRECIP WILL BE VERY LIGHT AND SFC TEMPS WILL STAY ABOVE FREEZING SO DO NOT EXPECT ANY SNOW ACCUMULATION OR FREEZING DRIZZLE. OTHERWISE EXPECT HIGH PRESSURE AND A MUCH DRIER AIRMASS TO BUILD INTO THE ARKLAMISS REGION THROUGH FRIDAY. REDUCED MAV GUIDANCE LOW TEMPERATURES A BIT ACROSS WRN PORTIONS OF THE AREA TONIGHT. HIGH PRESSURE IS FORECAST TO SHIFT EASTWARD FRIDAY NIGHT ALLOWING FOR INCREASED MIXING ALONG AND WEST OF THE MS RIVER. HAVE REDUCED GUIDANCE LOW TEMPS OVER CENTRAL MS WHERE BETTER BOUNDARY LAYER MIXING IS NOT EXPECTED TO DEVELOP UNTIL NEAR SUNRISE SATURDAY MORNING. A WARMING TREND WILL BEGIN SATURDAY AS THE AIRMASS MODIFIES AND HIGH PRESSURE CONTINUES TO SHIFT EAST. THE GLOBAL MODELS CONTINUE TO INDICATE THAT AN ACTIVE WEATHER PATTERN WILL SET UP FROM LATE THIS WEEKEND THROUGH MUCH OF NEXT WEEK. AN UPPER LEVEL TROUGH-TO-RIDGE PATTERN IS FORECAST TO BECOME ESTABLISHED ACROSS THE SOUTHERN CONUS...PLACING THE LOWER MS VALLEY UNDER DISTURBED SOUTHWEST FLOW WITH PLENTY OF MOIST LOW-LEVEL INFLOW AVAILABLE FROM THE GULF. EXPECT A ROUND OF STRONG TSTM ACTIVITY TO BREAK OUT IN STRONG WARM ADVECTION SUNDAY AND SUNDAY NIGHT. SOME OF THE LATER GUIDANCE SUGGEST THAT THE RISK FOR SFC-BASED SEVERE TSTMS MAY BE INCREASING FOR SUNDAY AFTN/SUNDAY EVNG OVER SW PORTIONS OF THE FORECAST AREA...AND WE WILL MONITOR THOSE TRENDS. AT LEAST INITIALLY...CONVECTIVE INSTABILITY WILL BE ELEVATED AND HAIL WOULD BE THE GREATEST CONCERN WITH STRONGER STORMS. BY TUESDAY...THE PRIMARY TROUGH AXIS WILL BEGIN TO SWEEP EASTWARD AND RESULT IN THE DEVELOPMENT OF A STRONG LOW PRESSURE SYSTEM OVER THE MS VALLEY. ON THE SYNOPTIC SCALE...THIS EVENT LOOKS REALLY IMPRESSIVE WITH A LARGE IMPRESSIVE WARM SECTOR AHEAD OF A STRONG COLD FRONT BEING OVER-LAYED BY THE SRN PERIPHERY OF THE UPPER POLAR JET. SFC DEWPOINTS ARE EXPECTED TO INCREASE TO AT LEAST THE UPPER 60S DEG F...IMPRESSIVE FOR THE FIRST WEEK OF FEBRUARY. WE WILL CONTINUE TO MENTION SEVERE WEATHER POTENTIAL IN THE HWO AND PAINT SEVERE POTENTIAL FROM MONDAY (IN THE WEST) TO TUESDAY (AREAWIDE). IN ADDITION...INHERENT WITH THE TROUGH-TO-RIDGE PATTERN AND SW FLOW ALOFT WILL BE THE POTENTIAL FOR A LONG-DURATION HEAVY RAINFALL EVENT. MODELS HINT THAT NW FLOW WILL DEVELOP DURING THE MID TO LATTER PORTIONS OF NEXT WEEK RESULTING DRIER AND SEASONABLY COOL WEATHER. /EC/ && .AVIATION...MVFR TO LOCALLY IFR CEILINGS AND VISIBILITIES WILL CONTINUE TO BE OBSERVED AT MOST SITES THROUGH THE AFTERNOON...AS A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUE TO SPREAD FURTHER EAST ACROSS THE AREA. STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN MISSISSIPPI GENERALLY BETWEEN 20-01Z. BY MID EVENING...THERE MAY BE SOME WRAP AROUND IFR CEILINGS ACROSS THE NW...MOVING OVER THE COLD AIR. SO THERE MAY BE SOME FLURRIES OR PERHAPS SOME VERY VERY LIGHT SNOW ALONG THE HIGHWAY 82 CORRIDOR BETWEEN 06-12Z. /19/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/19
Hazardous weather outlook, Jan 31, 3:07 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 307 PM CST THU JAN 31 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 012115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 307 PM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON INTO THE EARLY EVENING. THE RISK FOR DAMAGING WINDS WILL GENERALLY BE CONFINED TO THE AREA SOUTHEAST OF A LINE FROM MONTICELLO TO MERIDIAN...WHILE THE RISK FOR A COUPLE OF TORNADOES WILL BE GREATEST IN THE COLUMBIA TO HATTIESBURG AREA. AS THE COLD FRONT MOVES EAST OF THE AREA EARLY THIS EVENING...RAIN AND THUNDERSTORMS WILL END FROM WEST TO EAST. NORTHWEST WINDS BEHIND THE FRONT MAY INCREASE TO AROUND 20 MPH OVER THE DELTA REGION...WITH LESSER SPEEDS EXPECTED ELSEWHERE. LATE TONIGHT...THERE IS A POTENTIAL FOR A FEW SNOW FLURRIES ALONG THE HIGHWAY 82 CORRIDOR IN NORTH CENTRAL MISSISSIPPI...BUT NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY A VERY ACTIVE WEATHER PATTERN WILL BEGIN SUNDAY AND PERSIST THROUGH TUESDAY AS A SERIES OF UPPER LEVEL DISTURBANCES INTERACT WITH INCREASING LOW-LEVEL WARMTH AND MOISTURE. STRONG THUNDERSTORMS AND HEAVY RAIN ARE EXPECTED TO DEVELOP SUNDAY AND SUNDAY NIGHT. A GREATER RISK FOR STRONG TO SEVERE THUNDERSTORMS EXISTS FOR LATE MONDAY NIGHT THROUGH TUESDAY WHEN A STRONG COLD FRONT IS FORECAST TO SWEEP ACROSS THE AREA. PERSONS IN THE OUTLOOK AREA SHOULD MONITOR LATER FORECASTS AND OUTLOOKS CONCERNING THE SEVERE WEATHER AND HEAVY RAINFALL POTENTIAL FOR EARLY NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED SOUTHEAST OF A MONTICELLO TO MERIDIAN LINE THROUGH EARLY EVENING. ACTIVATION COULD BE NECESSARY AT TIMES DURING THE PERIOD FROM SUNDAY THROUGH NEXT TUESDAY OVER THE ENTIRE AREA. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Special weather statement, Jan 31, 11:57 AM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1157 AM CST THU JAN 31 2008 LAZ016-025-026-MSZ035-036-040>043-047-048-053-054-059>062-311855- TENSAS LA-CONCORDIA LA-JEFFERSON MS-CLAIBORNE MS-HINDS MS-WARREN MS- MADISON MS-FRANKLIN MS-LINCOLN MS-ADAMS MS-HOLMES MS-HUMPHREYS MS- COPIAH MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA- 1157 AM CST THU JAN 31 2008 ...LINE OF STORMS MOVING ACROSS THE MISSISSIPPI RIVER... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 45 MPH WINDS WAS LOCATED FROM 8 MILES NORTH OF HOLLY BLUFF TO SLOCUM AT 1157 AM CST...MOVING EAST AT 45 MPH. THIS LINE OF STORMS SHOULD AFFECT THE INTERSTATE 55 CORRIDOR...INCLUDING METROPOLITAN JACKSON...BEFORE 2 PM. PEOPLE IN ADAMS...CLAIBORNE...CONCORDIA...COPIAH...FRANKLIN... HINDS...HOLMES...HUMPHREYS...ISSAQUENA...JEFFERSON...LINCOLN... MADISON...SHARKEY...TENSAS...WARREN AND YAZOO COUNTIES...INCLUDING THE CITIES OF CLINTON...DURANT...JACKSON...NATCHEZ...REDWOOD... THORNTON...VALLEY PARK...VICKSBURG...VIDALIA AND YAZOO CITY...SHOULD MONITOR THESE STORMS CLOSELY. BYB
Local storm report, Jan 31, 12:59 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1259 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 3 NW JACKSON 32.35N 90.24W
01/31/2008 M0.88 INCH HINDS MS LAW ENFORCEMENT
JACKSON POLICE DEPARTMENT REPORTS NICKEL SIZE HAIL NEAR
HAWKINS FIELD.
&&
BRYANTLocal storm report, Jan 31, 1:11 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
111 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 6 NNE JACKSON 32.40N 90.17W
01/31/2008 E0.75 INCH HINDS MS NWS EMPLOYEE
MOTHER OF NWS EMPLOYEE REPORTING PENNY SIZE HAIL COVERING
THE GROUND ON THE NORTHEAST SIDE OF JACKSON.
&&
BRYANTLocal storm report, Jan 31, 1:18 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 12 SSE VICKSBURG 32.17N 90.79W
01/31/2008 E0.25 INCH WARREN MS TRAINED SPOTTER
STORM SPOTTER REPORTED PEA SIZE HAIL IN THE FAR SOUTHEAST
CORNER OF THE COUNTY.
&&
BRYANTSpecial weather statement, Jan 31, 2:37 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 237 PM CST THU JAN 31 2008 MSZ055-056-063>066-072>074-312135- COVINGTON MS-JONES MS-SMITH MS-FORREST MS-LAMAR MS-MARION MS- LAWRENCE MS-JEFFERSON DAVIS MS-SIMPSON MS- 237 PM CST THU JAN 31 2008 ...STRENGTHENING THUNDERSTORMS HEADED TOWARD SOUTHEAST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM MCCOMB TO MENDENHALL...MOVING GENERALLY EAST AT 45 MPH. THESE STORMS WILL AFFECT MANY LOCATIONS IN SOUTHEAST MISSISSIPPI THROUGH 4 PM. THE POTENTIAL FOR STORMS TO OBTAIN SEVERE LIMITS IS HIGHEST ALONG THE HIGHWAY 98 CORRIDOR THROUGH MARION...LAMAR AND FORREST COUNTIES. IN THESE AREAS HIGH WINDS...HAIL AND TORNADOES WILL ALL BE POSSIBLE THROUGH 230 PM. PEOPLE IN COVINGTON...FORREST...JEFFERSON DAVIS...JONES...LAMAR... LAWRENCE...MARION...SIMPSON AND SMITH COUNTIES...INCLUDING THE CITIES OF COLLINS...COLUMBIA...MAGEE...SANDY HOOK AND WEST HATTIESBURG... SHOULD MONITOR THESE STORMS CLOSELY. BYB
Special weather statement, Jan 31, 2:37 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 237 PM CST THU JAN 31 2008 MSZ055-056-063>066-072>074-312135- COVINGTON MS-JONES MS-SMITH MS-FORREST MS-LAMAR MS-MARION MS- LAWRENCE MS-JEFFERSON DAVIS MS-SIMPSON MS- 237 PM CST THU JAN 31 2008 ...STRENGTHENING THUNDERSTORMS HEADED TOWARD SOUTHEAST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM MCCOMB TO MENDENHALL...MOVING GENERALLY EAST AT 45 MPH. THESE STORMS WILL AFFECT MANY LOCATIONS IN SOUTHEAST MISSISSIPPI THROUGH 4 PM. THE POTENTIAL FOR STORMS TO OBTAIN SEVERE LIMITS IS HIGHEST ALONG THE HIGHWAY 98 CORRIDOR THROUGH MARION...LAMAR AND FORREST COUNTIES. IN THESE AREAS HIGH WINDS...HAIL AND TORNADOES WILL ALL BE POSSIBLE THROUGH 430 PM. PEOPLE IN COVINGTON...FORREST...JEFFERSON DAVIS...JONES...LAMAR... LAWRENCE...MARION...SIMPSON AND SMITH COUNTIES...INCLUDING THE CITIES OF COLLINS...COLUMBIA...MAGEE...SANDY HOOK AND WEST HATTIESBURG... SHOULD MONITOR THESE STORMS CLOSELY. CORRECTED TYPOS BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 12:12 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 33 min |
| Jan 31, 12:25 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 35 min |
| Jan 31, 12:54 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 23 min |
| Jan 31, 3:03 PM CST | Severe Thunderstorm Warning | JAN | Marion | 42 min |
| Jan 31, 4:13 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 33 min |
| Jan 31, 4:20 PM CST | Tornado Warning | JAN | Forrest | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.